Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173



Iteration of quasiregular tangent functions in three dimensions

Authors: A. N. Fletcher and D. A. Nicks
Journal: Conform. Geom. Dyn. 16 (2012), 1-21
MSC (2010): Primary 30C65; Secondary 30D05, 37F10
Published electronically: February 7, 2012
MathSciNet review: 2888171
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We define a new quasiregular mapping $T:\mathbb {R}^3\to \mathbb {R}^3 \cup \{\infty \}$ that generalizes the tangent function on the complex plane and shares a number of its geometric properties. We investigate the dynamics of the family $\{\lambda T:\lambda >0\}$, establishing results analogous to those of Devaney and Keen for the meromorphic family $\{z\mapsto \lambda \tan z:\lambda >0\}$, although the methods used are necessarily original.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2010): 30C65, 30D05, 37F10

Retrieve articles in all journals with MSC (2010): 30C65, 30D05, 37F10

Additional Information

A. N. Fletcher
Affiliation: University of Warwick, Mathematics Institute, Coventry, England CV4 7AL
MR Author ID: 749646

D. A. Nicks
Affiliation: Open University, Department of Mathematics and Statistics, Milton Keynes, England MK7 6AA
Address at time of publication: School of Mathematical Sciences, University of Nottingham, Nottingham, NG7 2RD, United Kingdom
MR Author ID: 862157

Received by editor(s): December 15, 2011
Published electronically: February 7, 2012
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.